advertisement
Reply
 
Thread Tools Display Modes
Old 03-10-2020, 02:18 PM   #1
NicoB97
Newly Joined
NicoB97 has no updates.
 
Member Since: Apr 2018
Location: Buenos Aires
Posts: 1
1 yr Member
Default Tardive dyskinesia and olanzapine

Hi! I'll jump right to the issue:

I was diagnosed (or semi-diagnosed as my psychiatrist does not believe fully in diagnostic labels) with major depression, and after a few intents on many meds I finally stabilized on 10 mg olanzapine, 100 mg sertraline, and 300 mg bupropion. The thing is, I recently found out that one of the possible side effects of taking olanzapine is tardive dyskinesia, and the perspective of having it all my life, and that it is often untreatable, scared me a bit. So I talked about it with my doctor, and he said that TD is very rare, and that it has an incidence of only 1 in 100.000 cases. But all I have found and read and seen on the internet (and in psychiatric publications) says otherwise: that it is rather common for people taking any antipsychotic, that 1 out of 4 people will, in time, develop it, and so on; so what I wanted to ask you was if my doctor is misinformed, and does not have the facts right; or if he is simply lying to me. I have never had any delusions or hallucinations whatsoever, so I also don't really feel it's absolutely neccesary that I keep taking it. I know it is regularly prescribed for depression, but since I am already taking two antidepressants, and have been relatively well for over two and a half years, I think it may be possible for me to cut olanzapine. (I don't have a problem, btw, with antidepressants, I actually think those are necessary to keep my depression from reappearing).

I apologize if the text isn't very clear; English is not my mother tongue. I'm actually studiyng English these days.
NicoB97 is offline   Reply With QuoteReply With Quote

advertisement
Old 03-15-2020, 05:39 PM   #2
Whero
Member
Whero has no updates.
 
Member Since: Mar 2020
Location: Vancouver
Posts: 31
Default Re: Tardive dyskinesia and olanzapine

I suffered from this when I had anxiety. Try yoga or mediation, Control your body and learn to stop involuntary movements. Your can always ask for benztrooine but I don't use it. Proponolol is a Good one too.
__________________
Clauzepine
Buspar
Clanazapam
Proponolol
Vitamin pill
Metformin
Atropine drops
Whero is offline   Reply With QuoteReply With Quote
Old 03-25-2020, 03:17 PM   #3
splitimage
Moderator
Community Support Team
 
splitimage's Avatar
splitimage has no updates.
 
Member Since: Mar 2006
Location: Ontario, Canada
Posts: 9,994
10 yr Member
28 hugs
given
PC PoohBah!
Default Re: Tardive dyskinesia and olanzapine

If you're worried and feel you'll be ok without it, then the safest course of action is to stop it.

I don't have any stats so I'm speaking from knowledge of my friends and my experiences only.

I had one friend who developed TD when on olanzapine, but it went away when she switched to Abilify.

I know a lot of people who are on A-typical, antipsychotics and don't develop TD. My understanding it's more of an issue with the older class AP's.

I currently take 5 mg a day of risperidone and 800 mg a day of seroquel. Both are considered high doses. I've been on the risperidone since sometime in the mid 2000's, and the seroquel since 2013. I've never developed any sign of TD, however I do have another side effect of muscle stiffness and limited range of motion, particularly in my legs. It's annoying but I can live with it, and the meds really help with my depression and anxiety, so for me it's worth staying on them.

splitimage
__________________


"I danced in the morning when the world was begun. I danced in the moon and the stars and the sun". From my favorite hymn.

"If you see the wonder in a fairy tale, you can take the future even if you fail." Abba



Tardive dyskinesia and olanzapine



As some of you may know, my blog is currently off-line due to some problems at my previous site host. I'm working with my web master to rebuild and get back on-line.
splitimage is online now   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 10:09 AM.

Powered by vBulletin® — Copyright © 2000 - 2020, Jelsoft Enterprises Ltd.



 

advertisement

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider.

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.